side affects of chemo

Greggriggs
Greggriggs Member Posts: 132
edited March 2014 in Lung Cancer #1
For about a year I have been going threw different side affects from Taxol an carboplatin .
I took it as a preventive thing to kill all cancer cells an what ever other cells that got in the way.
Guess i should mention I had a complete lung remove left side . Thats why the preventive thing...
I got the usual neropathy in the feet hands an joints .
About 10 months ago They told me I was anemic had low iron ,so they put me on iron tabs 1200 mils a day. That did not work so they gave me iron shots I still have low iron . They discovered My Sed rate is +104 an should be normal -20 an a thing called CRP it is suposed to be 0.5 an is 4.6 so they said it was a symptom of rumatoid or lupus they both came back clear.
Things are not better they are worse . I lost the use of my left thumb now my right one is going the neropathy seems to be worse.
They say its from a infection or inflamation .
Has anyone out there experienced this ????
Greg

Comments

  • soccerfreaks
    soccerfreaks Member Posts: 2,788
    Greg: Sorry to hear of these travails, my friend! I am currently on a carbo/taxol diet myself, Greg, although it is not so taxing: once per week for three weeks, a week off, then repeat, for four months.

    What I have found is that there is definitely some hair loss, much fatigue and general feeling of malaise, and that otherwise it is not so bad.

    However, my platelets apparently continue to fluctate along the border, because my treatment has been deferred twice now for that reason, and my white blood cell count has also been problematic, resulting in shots of neupogen and neulasta.

    The problems you describe I have not experienced, fortunately.

    My question, Greg, is this: my doc also indicated my chemo was, in his words, 'precautionary'...but he has also been very flexible about deferring treatment, which is usually not like him, reminding me that this is precautionary and that we can even quit it altogether if it causes issues...so...why are you being required to continue with the treatment if it is 'preventive'? Just wondering.

    My thoughts are with you, Greg.

    take care,

    Joe
  • Greggriggs
    Greggriggs Member Posts: 132

    Greg: Sorry to hear of these travails, my friend! I am currently on a carbo/taxol diet myself, Greg, although it is not so taxing: once per week for three weeks, a week off, then repeat, for four months.

    What I have found is that there is definitely some hair loss, much fatigue and general feeling of malaise, and that otherwise it is not so bad.

    However, my platelets apparently continue to fluctate along the border, because my treatment has been deferred twice now for that reason, and my white blood cell count has also been problematic, resulting in shots of neupogen and neulasta.

    The problems you describe I have not experienced, fortunately.

    My question, Greg, is this: my doc also indicated my chemo was, in his words, 'precautionary'...but he has also been very flexible about deferring treatment, which is usually not like him, reminding me that this is precautionary and that we can even quit it altogether if it causes issues...so...why are you being required to continue with the treatment if it is 'preventive'? Just wondering.

    My thoughts are with you, Greg.

    take care,

    Joe

    Joe guess I did not make myself clear!!! I had the same treatment you are getting once a month for 4 months. Like you my blood count was bad,so he let me slide for a month on the third treatment. I never took the forth my blood count was bad they gave me some shots also 400.00 hundred a shot . I stoped all the Chemo in Sept of 2006 .
    I did not look so well bald but it all came back curly wish it would have came back something other than the Gray. Yep I looked like a new born . One thing it was easy wipeing my butt with out the hair.
    Just a thought Joe when you are done with the chemo have them keep an eye on you red cells an Iron . I think I let it go to long.
    I was haveing trouble with swallowing they did a tube thing in my nose he said it was good an there was no Meds or surgery that would help it was nerve damage or a result of the Chemo. I can except that . I just hate it when they put me on an tell me it wasn't the chemo.
    Keep up all the letters Joe they bring hope to a lot of people . An you have a way with words .
    Greg
  • nubis
    nubis Member Posts: 98
    I think if your current treatment is not working and things are getting worse. Why you don't try a clinical trial. Ask your doctor or you can get information in this same web site. I just read a comment in this chat and one person will try a clinical trial called "HYPERTHERMIA" you can find a lot of information.
    Good look.
  • jadjr
    jadjr Member Posts: 30
    Hi Greg
    I had a right upper lobectomy in Nov 05 and 3 rounds of chemo as a preventative. Couldnt take the last one #4 due to low blood counts and angina. In the past six months I have begun having joint pain and great fatigue. Blood work shows iron defiency for which I have been getting supplements which have done nothing. Docs all say it cannot be from the chemo but I disagree. I know how I feel and what so many others have said. I have found the best antidote has been exercise which is difficult as you know with diminished lung capacity plus I have a badly damaged heart. Also have found that a couple glasses of red wine at night helps(alot).
  • This comment has been removed by the Moderator